| Model Number |
5386 |
| Medical Device Problem Codes |
Failure to Disconnect (2541); Contamination of Device Ingredient or Reagent (2901)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/09/2025
Type of Reportable Event
Malfunction
Event or Problem Description
During an elective replacement procedure, it was not possible to remove the lead from the header of the device.The suspected cause of the event was due to a foreign substance in the header.The device was explanted to resolve the event.The patient was stable.
Additional Manufacturer Narrative
The reported event of could not untighten setscrew to remove the lead was confirmed.Analysis revealed that calcified blood was filling the inset of the setscrew.The calcified blood was preventing the wrench from engaging the setscrew inset needed to untighten the setscrew.Wrenches cannot penetrate the calcified blood so the wrench cannot engage the setscrew to untighten it.Enough of the calcified blood was removed from the setscrew inset in the hospital by the physician.Then a wrench could be inserted to engage the setscrew to untighten it.The stuck lead could then be removed.In similar cases the blood came through holes punched through the septum by the user of the torque wrench at the time of implant.